Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 4, 2014, 4:27 AM MDT for Park County, Colorado. It took effect at May 4, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 4:27 AM MDT (10:27 UTC)
- In effect from
- May 4, 2014, 12:00 PM MDT
- Expired
- May 4, 2014, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4118 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS85 KBOU 041027 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 427 AM MDT SUN MAY 4 2014 COZ214-041900- /O.NEW.KBOU.FW.W.0006.140504T1800Z-140505T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 427 AM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214...SOUTH PARK. * TIMING...WIND WILL INCREASE WITH HUMIDITIES DROPPING BELOW 15 PERCENT BY EARLY AFTERNOON. HUMIDITIES WILL INCREASE AROUND SUNSET THOUGH IT WILL REMAIN BREEZY THIS EVENING. * WINDS...WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITIES...AND DRY FUELS WILL CREATE EXTREME FIRE DANGER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GIMMESTAD
2 follow-up statements
762 WWUS85 KBOU 042208 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 408 PM MDT SUN MAY 4 2014 COZ214-050100- /O.CON.KBOU.FW.W.0006.000000T0000Z-140505T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 408 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...GUSTY WINDS WILL CONTINUE WITH LOW HUMIDITY. HUMIDITIES WILL INCREASE AROUND SUNSET THOUGH IT WILL REMAIN BREEZY THIS EVENING. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITIES...AND DRY FUELS WILL CREATE EXTREME FIRE DANGER THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
591 WWUS85 KBOU 050055 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 655 PM MDT SUN MAY 4 2014 COZ214-050200- /O.EXP.KBOU.FW.W.0006.000000T0000Z-140505T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 655 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... WINDS WILL DIMINISH THROUGH THE REST OF THE EVENING WITH IMPROVING HUMIDITIES. MONDAY WILL FEATURE WARM AND BREEZY CONDITIONS AGAIN...BUT WINDS SPEEDS WILL BE A LITTLE LIGHTER THAN THOSE OBSERVED TODAY. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 4, 4:17 AM MDT, 10 minutes earlier.
Area forecast discussion, May 4, 4:17 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 417 AM MDT SUN MAY 4 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 335 AM MDT SUN MAY 4 2014 RIDGE AXIS WILL MOVE EAST OF COLORADO TODAY WITH A SLIGHT INCREASE IN THE WINDS ALOFT. WE WILL STILL BE UNDER THE WARMEST AIR WITH A WARMER START TO THE DAY AND BETTER MIXING. WILD CARD WILL BE THE CLOUD COVER. IT LOOKS LIKE IT MAY NOT CHANGE MUCH TODAY WHICH COULD TAKE A LITTLE OFF THE WARMTH...BUT IT ALSO DOES NOT LOOK TO BE VERY THICK. CURRENT FORECAST STILL LOOKS GOOD FOR TEMPERATURES A LITTLE WARMER THAN YESTERDAY. I DID INCREASE THE CLOUD COVER A BIT MORE. LOW LEVEL AIR WILL BE AT LEAST AS DRY AS YESTERDAY AND MAYBE A BIT DRIER...WE WILL SEE RED FLAG WEATHER CONDITIONS ACROSS MOST OF THE AREA BUT FUELS ARE GENERALLY GREEN ON THE PLAINS AND WITH SOME MOISTURE REMAINING IN THE HIGHER ELEVATIONS. LITTLE RIBBON OF HIGHER THREAT IN BETWEEN. DECIDED TO ISSUE A RED FLAG WARNING FOR SOUTH PARK WHERE THE FUELS APPEAR TO BE THE DRIEST... AND HOLD OFF ELSEWHERE. FUEL CONDITIONS ARE PROBABLY HIGHLY VARIABLE IN THE FOOTHILLS DUE TO SHADING AND VARIATIONS IN RECENT PRECIPITATION. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 335 AM MDT SUN MAY 4 2014 SOUTHWESTERLY FLOW ALOFT WILL COVER THE CWA MONDAY THROUGH TUESDAY NIGHT. AT 12Z WEDNESDAY MORNING...THEN UPPER TROUGH AND CLOSED LOW WILL BE OVER UTAH. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD MOTION FOR THE FORECAST AREA MONDAY THROUGH TUESDAY NIGHT. THE LOW LEVEL PRESSURE AND WIND FIELDS POINT TO NORMAL DIURNAL WIND PATTERNS IN THE LOWER LEVELS ALL FOUR PERIODS. THERE IS LITTLE MOISTURE AROUND MONDAY THROUGH TUESDAY...WITH A BIT IN THE UPPER LEVELS. BY TUESDAY NIGHT...IT INCREASES SOMEWHAT BUT MAINLY IN THE MID AND UPPER LEVELS. THE BOUNDARY LAYER DEW POINTS ARE PRETTY LOW IN THE TEENS TO 30 F FOR THE WESTERN TWO THIRDS OF THE CWA MONDAY AND MONDAY EVENING. THE EASTERN THIRD HAS 30S F PROGGED. ON TUESDAY INTO THE EVENING...READINGS ARE IN THE MID TEENS TO MID 20S FOR MUCH OF THE CWA...WITH 30S AND LOWER 40S F FOR THE FAR EAST. BY 12Z WEDNESDAY MORNING...THEY RANGE FROM THE LOWER 50S F FOR THE NORTHEAST CORNER...TO THE TEENS F OVER PARK COUNTY. THE ONLY CAPE PROGGED FOR THE CWA IS OVER THE NORTHEAST CORNER BOTH LATE DAY MONDAY AND LATE DAY TUESDAY. THERE IS A TINY BIT OF MEASURABLE RAINFALL ON THE QPF FIELDS TUESDAY NIGHT OVER THE NORTHEAST CORNER. WILL LEAVE POPS OUT OF ALL AREAS FROM NOW THROUGH TUESDAY NIGHT. FOR TEMPERATURES...MONDAY'S HIGHS LOOK TO BE 0-1 C COOLER THAN TODAY'S. TUESDAY'S ARE 0-1.5 C COOLER THAN MONDAY'S. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE SOUTHWESTERLY FLOW ALOFT IS PROGGED ON CONTINUE OF WEDNESDAY AND WEDNESDAY EVENING. THE UPPER TROUGH MOVES INTO AND ACROSS COLORADO LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. THERE IS NORTH-NORTHWESTERLY FLOW ALOFT ON FRIDAY...WITH NORTHWESTERLY FLOW ON SATURDAY. THERE IS PRETTY DEEP MOISTURE PROGGED FOR THE CWA WEDNESDAY EVENING THROUGH THURSDAY NIGHT. THERE IS A COLD FRONT TO COME THROUGH WEDNESDAY NIGHT. POPS LOOK GOOD WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 335 AM MDT SUN MAY 4 2014 VFR THROUGH TONIGHT. SOUTH WINDS WILL SHIFT TO WESTERLY WITH MIXING THIS AFTERNOON. GUSTS IN THE 20 TO 30 KNOT RANGE ARE POSSIBLE AND MAY CAUSE CROSSWIND ISSUES AT KDEN AND KAPA BETWEEN 18Z AND 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR SOUTH PARK...COZ214. && SHORT TERM...GIMMESTAD LONG TERM...RJK AVIATION...GIMMESTAD
Hazardous weather outlook, May 3, 10:48 AM MDT, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1048 AM MDT SAT MAY 3 2014 COZ030>051-041700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY WEATHER WILL CONTINUE FOR THE FORECAST AREA THROUGH WEDNESDAY MORNING...BUT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE FAR NORTHEAST PLAINS LATE TUESDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE ABOVE SEASONAL NORMALS THROUGH TUESDAY. THE NEXT STORM WILL MOVE IN AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FROM WEDNESDAY AFTERNOON INTO FRIDAY MORNING. TEMPERATURES WILL COOL TO BELOW SEASONAL NORMALS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/ENTREKIN
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.